Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Amarillo, TX

May 21, 2007Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2007, 7:46 PM CDT for Carson County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2007, 7:46 PM CDT (00:46 UTC)
Expired
May 21, 2007, 8:09 PM CDT
In force
23 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Carson County, TX

The radar

The Amarillo radar (KAMA), 48 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:46 PM CDTHAIL 0.754 S White Deer, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 4:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 220045
SVRAMA
TXC065-220130-
/O.NEW.KAMA.SV.W.0129.070522T0046Z-070522T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
746 PM CDT MON MAY 21 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 830 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  WHITE DEER...OR ABOUT 13 MILES SOUTHWEST OF PAMPA...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITE DEER...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3544 10135 3528 10125 3535 10109 3553 10109

$$

KRAMAR
2 follow-up statements
000 
WWUS54 KAMA 220059
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT MON MAY 21 2007

TXC065-220130-
/O.CON.KAMA.SV.W.0129.000000T0000Z-070522T0130Z/
CARSON TX-
758 PM CDT MON MAY 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT 
FOR EASTERN CARSON COUNTY...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER EXTREME EAST CENTRAL CARSON COUNTY...OR ABOUT 11 MILES SOUTHWEST
OF PAMPA...MOVING NORTHEAST AT 25 MPH. THE STORM APPEARS TO BE 
WEAKENING AT THIS TIME AND THE WARNING WILL NOT BE EXTENDED INTO 
GRAY COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

AT 746 PM CDT...HAIL UP TO PENNY SIZE IN DIAMETER WAS BEEN REPORTED 
4 MILES SOUTH OF WHITE DEER WITH THIS STORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3549 10116 3530 10118 3533 10109 3553 10109

$$

KRAMAR
000 
WWUS54 KAMA 220109
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT MON MAY 21 2007

TXC065-220119-
/O.CAN.KAMA.SV.W.0129.000000T0000Z-070522T0130Z/
CARSON TX-
809 PM CDT MON MAY 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARSON COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA AS SEVERE
THUNDERSTORMS ARE STILL POSSIBLE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3549 10116 3530 10118 3533 10109 3553 10109

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 21, 6:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT MON MAY 21 2007

.AVIATION...
LINE OF THUNDERSTORMS CONTINUES TO RACE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS AFTERNOON...WITH THE STRONGEST STORMS NORTHEAST OF
KBGD. WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE KGUY AND KDHT TAF
SITES AS SHORTWAVE SWINGS THOUGH...BUT MAY HANG AROUND KAMA A BIT
LONGER. SURFACE BOUNDARY /DRY LINE/ WILL MEANDER ACROSS THE AREA
TONIGHT WITH SOUTH WINDS 15-25KTS TO THE EAST WITH MORE OF A
SOUTHWEST COMPONENT TO THE WEST. THE DRY LINE SHOULD BACK UP TO THE
WEST OVERNIGHT...BUT WILL ADVANCE TO THE EAST DURING THE DAY ON
TUESDAY. MODELS CONTINUE TO APPEAR OVERAGGRESSIVE WITH THE EASTWARD
PROPAGATION OF THE DRY LINE SO WE HAVE SLOWED IT DOWN ENOUGH THAT A
PROB30 GROUP IS WARRANTED AT KGUY AFTER 20Z. MAY HAVE TO CONSIDER
ADDING MENTION OF THUNDER AT KAMA IF THE DRY LINE SLOWS UP A BIT. DO
NOT EXPECT LOW CIGS TO DEVELOP OVERNIGHT EXCEPT POSSIBLY IN AREAS OF
CONVECTION SO WILL LEAVE TAFS VFR OUTSIDE OF THE EARLY EVENING TEMPO
GROUPS AND THE AFTERNOON PROB30.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 411 PM CDT MON MAY 21 2007/

UPDATE...
SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL
11 PM CDT.

NUNEZ

PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/

DISCUSSION...
THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR
SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON
TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST
OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT
WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY.
MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND
PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW
STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT
WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR
STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM
MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT.

THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN.
MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE
PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE
IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT
WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST.

A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR
ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A
STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED
POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL
PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD
LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PANHANDLES WHERE
FRONTAL FORCING EXISTS.

STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER
SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH
PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH
SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD
REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD.
MAINTAIN LOW POPS FOR NOW.

NUNEZ

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/03
Hazardous weather outlook, May 21, 4:25 PM CDT, 3 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT MON MAY 21 2007

OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
425 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND
OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE
SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME
STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL
SEVERE WEATHER IS EXPECTED AT THIS TIME.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND
TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND
EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED
TORNADOES WILL ALSO BE A POSSIBILITY.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY
WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT
THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE
FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION.

HENNIG

In the hours before

Special weather statement, May 21, 6:21 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT MON MAY 21 2007

TXZ012-017-212345-
POTTER TX-RANDALL TX-
621 PM CDT MON MAY 21 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN POTTER AND RANDALL
COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHEAST OF AMARILLO TO 6
MILES SOUTH OF UMBARGER MOVING EAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH SMALL HAIL AND
EXTREMELY HEAVY RAIN.

KRAMAR
Local storm report, May 21, 6:28 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON MAY 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             35 NW MIAMI             36.05N 101.08W
05/21/2007  E0.75 INCH       ROBERTS            TX   PUBLIC

&&

MRK
Local storm report, May 21, 7:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT MON MAY 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             7 NE BORGER             35.73N 101.31W
05/21/2007  E1.00 INCH       HUTCHINSON         TX   PUBLIC

            HAIL UP TO QUARTER SIZE JUST BEGAN

&&

MRK
Local storm report, May 21, 7:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT MON MAY 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     10 ENE BORGER           35.71N 101.24W
05/21/2007  E60 MPH          HUTCHINSON         TX   PUBLIC

&&

MRK
Local storm report, May 21, 7:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT MON MAY 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     11 W CANADIAN           35.91N 100.58W
05/21/2007  E60 MPH          ROBERTS            TX   PUBLIC

&&

MRK
Special weather statement, May 21, 7:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT MON MAY 21 2007

TXZ013-014-220100-
CARSON TX-GRAY TX-
737 PM CDT MON MAY 21 2007

...STRONG THUNDERSTORM IN NORTHEASTERN CARSON AND NORTHWESTERN GRAY
COUNTIES...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WHITE DEER MOVING NORTHEAST
AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE
WEATHER MAY DEVELOP RAPIDLY. LISTEN FOR POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE IN AMARILLO.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningAMARoberts60 min
May 21, 7:30 PM CDTSevere Thunderstorm WarningAMAHutchinson45 min
May 21, 7:34 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall56 min
May 21, 8:02 PM CDTSevere Thunderstorm WarningAMARoberts58 min
May 21, 8:29 PM CDTFlash Flood WarningAMARandall4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.